Alert archive / Hawaii / Small Craft Advisories in 2012

Small Craft Advisory 30, NWS Honolulu, HI

June 20, 2012

NWS Honolulu, HI issued this small craft advisory at Jun 20, 2012, 2:51 AM HST. It took effect at Jun 20, 2012, 3:00 AM HST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jun 20, 2012, 2:51 AM HST (12:51 UTC)
In effect from
Jun 20, 2012, 3:00 AM HST
Expired
Jun 21, 2012, 3:26 AM HST
In force
24 hr
Issued by
NWS Honolulu, HI

The text

As transmitted, in the capitals the NWS used until 2016.

317 
WHHW70 PHFO 201251
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
251 AM HST WED JUN 20 2012

...THE TRADE WINDS HAVE SUBSIDED BUT THE SEAS REMAINS ELEVATED...

.THE SEAS WILL CONTINUE TO SUBSIDE TODAY.

PHZ117-122-210200-
/O.CAN.PHFO.SC.Y.0028.000000T0000Z-120620T1600Z/
/O.NEW.PHFO.SC.Y.0030.120620T1300Z-120621T0400Z/
MAUI COUNTY WINDWARD WATERS-BIG ISLAND WINDWARD WATERS-
251 AM HST WED JUN 20 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* SEAS 7 TO 10 FT AND LOWERING SLOWLY TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ120-121-124-210200-
/O.CAN.PHFO.SC.Y.0029.000000T0000Z-120620T1600Z/
/O.NEW.PHFO.SC.Y.0030.120620T1300Z-120621T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND SOUTHEAST WATERS-
251 AM HST WED JUN 20 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. 


* SEAS 7 TO 10 FT AND SUBSIDING TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ123-201400-
/O.CAN.PHFO.SC.Y.0029.000000T0000Z-120620T1600Z/
BIG ISLAND LEEWARD WATERS-
251 AM HST WED JUN 20 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$

PHZ110>116-118-201400-
/O.CAN.PHFO.SC.Y.0028.000000T0000Z-120620T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY LEEWARD WATERS-
251 AM HST WED JUN 20 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$
3 follow-up statements
796 
WHHW70 PHFO 210136
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
336 PM HST WED JUN 20 2012

...SEAS REMAINS ELEVATED IN PAILOLO AND ALENUIHAHA CHANNELS...


PHZ117-122-124-210245-
/O.CAN.PHFO.SC.Y.0030.000000T0000Z-120621T0400Z/
MAUI COUNTY WINDWARD WATERS-BIG ISLAND WINDWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
336 PM HST WED JUN 20 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

PHZ120-121-211445-
/O.EXT.PHFO.SC.Y.0030.000000T0000Z-120621T1600Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
336 PM HST WED JUN 20 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST
THURSDAY. 

* SEAS 8 TO 10 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
093 
WHHW70 PHFO 210730
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
930 PM HST WED JUN 20 2012

...SEAS REMAIN ELEVATED IN PAILOLO AND ALENUIHAHA CHANNELS...

PHZ120-121-211600-
/O.CON.PHFO.SC.Y.0030.000000T0000Z-120621T1600Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
930 PM HST WED JUN 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY.

* WINDS AND SEAS...THROUGH THURSDAY MORNING...EAST WINDS UP TO 20
  KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 8 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR
SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
276 
WHHW70 PHFO 211326
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
326 AM HST THU JUN 21 2012

PHZ120-121-211430-
/O.CAN.PHFO.SC.Y.0030.000000T0000Z-120621T1600Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
326 AM HST THU JUN 21 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

SEAS AND SWELLS HAVE SUBSIDED.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Jun 19, 8:30 PM HST, 6 hours 21 minutes earlier.

Area forecast discussion, Jun 19, 8:30 PM HST, 6 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
830 PM HST TUE JUN 19 2012

.SYNOPSIS...
TRADE WINDS WILL CONTINUE TO GRADUALLY EASE THE NEXT COUPLE OF
DAYS...BEFORE INCREASING AGAIN THIS WEEKEND. THE TRADES WILL BRING
PASSING SHOWERS THAT WILL FOCUS OVER WINDWARD AND MAUKA AREAS...
MAINLY DURING NIGHTS AND MORNINGS.

&&

.DISCUSSION...
A WEAKENING 1028 MB HIGH IS CENTERED ABOUT 1100 MILES NORTH OF THE
ISLANDS THIS EVENING AND PROVIDING MODERATE TO FRESH EASTERLY
TRADE WINDS OVER HAWAII. WINDWARD AREAS OF THE ISLANDS CONTINUE
UNDER MOSTLY CLOUDY SKIES AND SCATTERED TO NUMEROUS PASSING
SHOWERS THIS EVENING. SOME OF THESE SHOWERS ARE PRODUCING BRIEF
PERIODS OF SOAKING RAIN. A LONG FETCH OF CLOUDS IS UPSTREAM OF THE
ISLANDS. SO EXPECT THE CLOUDY AND RAINY WEATHER TO CONTINUE
THROUGH WEDNESDAY OR WEDNESDAY NIGHT FOR WINDWARD SIDES...PARTICULARLY
WINDWARD MAUI AND BIG ISLAND WHERE THE MORE UNSTABLE CLOUD FETCH
IS LOCATED. THE WINDS ARE ON THE WEAKENING TREND...BUT THEY WILL
STILL BE STRONG ENOUGH TO SPREAD THE SHOWERS ONTO LEEWARD SIDES OF
THE SMALLER ISLANDS FROM TIME TO TIME.

THE HIGH TO THE NORTH WILL BE THE PRIMARY FEATURE INFLUENCING ISLAND
WEATHER THROUGH THE FORECAST PERIOD. OVER THE NEXT COUPLE OF DAYS...
THE HIGH IS FORECAST TO WEAKEN SLIGHTLY WHILE MOVING LITTLE. THIS
WILL LEAD TO A SLIGHT DECREASE IN TRADE WINDS...AND WE CAN EXPECT
MODERATE TRADE WIND INTO THE WEEKEND. THE HIGH WILL STRENGTHEN LATE
THIS WEEKEND...AND WINDS ARE EXPECTED TO TREND UP SUNDAY AND
MONDAY...WITH TRADES PERSISTING FOR THE ENTIRE FORECAST PERIOD.

NO SIGNIFICANT FEATURES ALOFT ARE EXPECTED TO DEVELOP OR MOVE OVER
THE ISLANDS THROUGH THE WEEKEND...SO SENSIBLE WEATHER OVER THE
ISLANDS WILL BE DRIVEN BY SEEMINGLY RANDOM PATCHES OF MOISTURE
MOVING OVER THE ISLANDS WITHIN THE TRADE FLOW. THE ARRIVAL OF THESE
PATCHES OF MOISTURE ARE DIFFICULT TO FORECAST WITH MUCH
CONFIDENCE...BUT WINDWARD SHOWERS WILL BE MOST LIKELY DURING NIGHTS
AND MORNINGS...WHEN CLOUD TOP COOLING IS GREATEST.

&&

.AVIATION...
RADAR VAD WIND PROFILES AND ACARS SOUNDINGS SHOW LOW-LEVEL WINDS
ARE GENERALLY 20-25KT. 00Z SOUNDINGS FROM HILO AND LIHUE SHOW
INVERSIONS ARE HIGHER AND WEAKER THAN THIS MORNING. THE COMBINATION
OF DIMINISHING WINDS AND WEAKER/MORE ELEVATED INVERSIONS WILL
CONTRIBUTE TO A DECREASED TURBULENCE POTENTIAL. HOWEVER...AS WAVE
CLOUDS ARE STILL APPARENT EXTENDING DOWNSTREAM OF THE KOOLAU RANGE
ON OAHU...WE WILL CONTINUE THE AIRMET FOR MODERATE LOW-LEVEL
TURBULENCE IN THE LEE OF THE MOUNTAINS.

AN AREA OF MOISTURE WILL CONTINUE TO AFFECT THE AREA TONIGHT. THE
MORE WIDESPREAD MVFR CONDITIONS WILL CONTINUE ACROSS THE BIG
ISLAND AND AIRMET SIERRA WILL LIKELY REMAIN TONIGHT. ANTICIPATING
THAT THE AIRMET FOR KAUAI CAN BE DROPPED LATER TONIGHT AS MORE
STABLE CLOUDS STREAM OVERHEAD.

&&

.MARINE...
TRADE WINDS HAVE SIGNIFICANTLY WEAKENED SINCE MONDAY. A SMALL
CRAFT ADVISORY /SCA/ IS POSTED FOR ALL WATERS THROUGH 6 AM HST DUE
TO COMBINED SEAS NEAR OR ABOVE CRITERIA. THE HIGH SEAS ARE DUE TO
A COMBINATION OF THE CURRENT TRADE WIND WAVES AND THE HIGHER
PERIOD FETCH FROM THE STRONG WINDS NORTHEAST OF THE ISLANDS THE
PAST COUPLE OF DAYS. MAUI AND BIG ISLAND WINDWARD COASTAL BUOYS
ARE MAINTAINING BETWEEN 9 AND 10 FEET AND PERIOD OF 9 TO 11
SECONDS AT THIS HOUR AND IS EXPECTED TO DROP. HOWEVER...THE THREAT
TO GO ABOVE 10 FEET WILL REMAIN TONIGHT. WE WILL LIKELY BE
DROPPING THIS FOR ALL ZONES WITH THE MORNING FORECAST PACKAGE. THE
DESCRIBED SITUATION IS ALSO PRODUCING ADVISORY LEVEL SURF TO EAST
FACING SHORES. THE DROPPING WAVES WILL ALSO ALLOW US TO DROP THE
HIGH SURF ADVISORY IN THE MORNING. A PAIR OF S SWELLS WILL PRODUCE
OVERHEAD SURF AT TIMES INTO THE WEEKEND...WITH A NEW PULSE
EXPECTED TO ARRIVE AROUND THURSDAY.

HIGH PRESSURE WILL BUILD TO THE NORTH THIS WEEKEND AND THE SCA WILL
LIKELY BE REQUIRED AGAIN FOR THE WINDY ZONES ON SATURDAY...AND ALL
ZONES ON SUNDAY AND MONDAY.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY UNTIL 6 AM HST WEDNESDAY FOR ALL WATERS AND
CHANNELS...EXCEPT MAALAEA BAY.

HIGH SURF ADVISORY UNTIL 6 AM HST WEDNESDAY FOR EAST FACING SHORES
OF KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND.

&&

FOSTER

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 2:51 AM HSTHigh Surf AdvisoryHFOKalawao25 hr

Nearby

Small Craft Advisories in Hawaii, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.